Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 356, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 24, 2007, 6:50 PM CDT for Crawford County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2007, 6:50 PM CDT (23:50 UTC)
- Expired
- Sep 24, 2007, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Crawford County, IA
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 242350
SVRDMX
IAC047-250030-
/O.NEW.KDMX.SV.W.0356.070924T2350Z-070925T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON SEP 24 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
* UNTIL 730 PM CDT.
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF CHARTER
OAK...OR ABOUT 24 MILES SOUTHWEST OF IDA GROVE...AND MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICKETTS AND CHARTER OAK BY 705 PM CDT...
SCHLESWIG BY 715 PM CDT...
KIRON AND 6 MILES NORTH OF DELOIT BY 725 PM CDT...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR NORTHERN IOWA.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL.
LAT...LON 4212 9568 4221 9568 4222 9529 4221 9528
4220 9510 4206 9511 4201 9569 4211 9570
TIME...MOT...LOC 2350Z 257DEG 36KT 4210 9579
$$3 follow-up statements
000
WWUS53 KDMX 250000
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT MON SEP 24 2007
IAC047-250030-
/O.CON.KDMX.SV.W.0356.000000T0000Z-070925T0030Z/
CRAWFORD IA-
700 PM CDT MON SEP 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN CRAWFORD COUNTY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
CHARTER OAK...OR ABOUT 20 MILES SOUTHWEST OF IDA GROVE...MOVING EAST
AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RICKETTS AND CHARTER OAK BY 705 PM CDT...
SCHLESWIG BY 715 PM CDT...
KIRON AND DELOIT BY 725 PM CDT...
9 MILES NORTH OF VAIL BY 730 PM CDT...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
THIS STORM PRODUCED PENNY SIZE HAIL AND 60 MPH WINDS AS OT MOVE
NORTHEAST OF CASTANA IN MANONA COUNTY.
LAT...LON 4212 9568 4221 9568 4222 9529 4221 9528
4220 9510 4206 9511 4201 9569 4211 9570
TIME...MOT...LOC 0000Z 257DEG 36KT 4212 9566
$$000
WWUS53 KDMX 250018
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
718 PM CDT MON SEP 24 2007
IAC047-250030-
/O.CON.KDMX.SV.W.0356.000000T0000Z-070925T0030Z/
CRAWFORD IA-
718 PM CDT MON SEP 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN CRAWFORD COUNTY...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHLESWIG...OR ABOUT
13 MILES SOUTH OF IDA GROVE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KIRON AND DELOIT BY 725 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4212 9557 4221 9559 4222 9529 4221 9528
4220 9510 4209 9510 4203 9546 4208 9557
TIME...MOT...LOC 0018Z 257DEG 36KT 4216 9542
$$000
WWUS53 KDMX 250031
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT MON SEP 24 2007
IAC047-250041-
/O.EXP.KDMX.SV.W.0356.000000T0000Z-070925T0030Z/
CRAWFORD IA-
731 PM CDT MON SEP 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY
EXPIRED AT 730 PM CDT...
AT 729 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4212 9557 4221 9559 4222 9529 4221 9528
4220 9510 4209 9510 4203 9546 4208 9557
TIME...MOT...LOC 0018Z 257DEG 36KT 4216 9542
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:00 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 24, 3:00 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT MON SEP 24 2007 .SHORT TERM /TONIGHT/... COLD FRONT CURRENTLY ACROSS EASTERN SOUTH DAKOTA AND CENTRAL NEBRASKA WILL MOVE OVER CENTRAL IOWA OVERNIGHT. THE WESTERN CONUS MID LEVEL CLOSED LOW HAS MOVED INTO THE CENTRAL ROCKY MOUNTAIN REGION AND WILL CONTINUE TO LIFT NORTHEAST TONIGHT. THE PRIMARY QG FORCING ASSOCIATED WITH THE UPPER LEVEL ENERGY IS NOT ANTICIPATED TO ARRIVE UNTIL LATE TONIGHT. THE TROPICAL MOISTURE FEED FROM THE GULF OF MEXICO IS BEGINNING TO BE PUSHED TO THE EAST OF THE AREA THOUGH THE PACIFIC FEED REMAINS INTACT. FOR TONIGHT THE COLD FRONT WILL ENTER THE WESTERN PORTION OF THE AREA AROUND 00Z AND WILL HAVE A PORTION OF TODAYS SURFACE BASED INSTABILITY YET TO WORK WITH. GOOD SPEED SHEAR AND NEAR UNIDIRECTIONAL FLOW THROUGH THE COLUMN WILL BE SUPPORTIVE OF A FEW SEVERE STORMS WITH DAMAGING WINDS TO 65 MPH THE PRIMARY THREAT. ONLY A SMALL WINDOW IS EXPECTED THIS EVENING FOR SEVERE WEATHER WITH THE THREAT QUICKLY DIMINISHING BY 10 PM. HAVE REDUCED THE HEAVY RAIN THREAT OVERNIGHT. DESPITE CORFIDI VECTORS SUGGESTING SLOW STORM MOVEMENTS...BELIEVE STORM MOTIONS WILL BE CLOSER TO THE 30 TO 40 KT 850-300MB FLOW. THE LACK OF OVERALL FORCING TONIGHT SHOULD PREVENT VERY HIGH RAINFALL RATES AS WELL. ANY LINE THAT DOES DEVELOP OVERNIGHT WILL LIKELY BECOME DISORGANIZED AND POSSIBLY SPLIT OVER CENTRAL AND SOUTHEAST IA AFTER 06Z. LARGE TEMPERATURE RANGE TONIGHT WITH MID TO UPPER 60S OVER THE SOUTHEAST...FALLING INTO THE LOWER 50S TO THE NORTHWEST. .LONG TERM /TUESDAY-MONDAY/... UPR LVL TROUGH WILL STILL BE WEST OF THE AREA TUES MORNING AND SOME RIGHT ENTRANCE JET FORCING WILL BE OVER REGION. SO DESPITE COLD FRONT NEARLY SOUTHEAST OF THE AREA...WILL HAVE TO HOLD ON TO HIGHER RAIN PROBABILITIES THROUGH THE DAY...WITH HIGHEST PROBS TO THE SOUTHEAST AND LOWER PROBS WORKING THEIR WAY NW TO SE DURING THE DAY. CONSIDERING AMOUNT OF COOL AIR CURRENTLY OVER THE DAKOTAS BEHIND FRONT...AND GIVEN EXPECTED EXTENT OF CLOUD COVER TUESDAY...HIGH TEMPERATURES WILL NOT RISE MUCH ABOVE MORNING LOWS. THE MAX TEMP WILL BE HIGHLY DEPENDENT ON HOW COOL IT GETS LATE TONIGHT...SO WITH THAT UNCERTAINTY...THEY MAY NEED TO BE ADJUSTED UP OR DOWN BY LATER SHIFTS. SHOULD BE ABLE TO GO DRY STARTING TUESDAY NIGHT AS ALL MODELS...EVEN ENSEMBLES...KEEP PRECIP PROBABILITIES JUST SE OF OUR AREA. SFC HIGH PRESSURE WILL CRUISE OVER THE AREA ON WED...ALLOWING FOR SOME MODERATION IN TEMPS. SHORTWAVE ENTERING BRITISH COLUMBIA TODAY WILL DIVE THROUGH BROAD UPPER LEVEL TROUGH ACROSS THE NRN CONUS...THEN FOCUS MOST OF ITS ENERGY OVER MN WED NIGHT. WILL HAVE ANOTHER WEAK COLD FRONT TO MOVE THROUGH THE AREA EARLY THURSDAY...BUT HAVE LITTLE AFFECT ON TEMPS. MOISTURE IS SCANT WITH THIS SYSTEM...SO WILL JUST LEAVE A SMALL POP ACROSS THE FAR NORTH. NEXT SIGNIFICANT CHANCE OF RAIN COMES SATURDAY INTO SUNDAY AS A WELL DEFINED UPPER LEVEL TROUGH SWINGS ACROSS THE ROCKIES AND OVER THE UPPER MIDWEST...WITH ATTENDANT MOISTURE STREAMING NORTH AHEAD OF NORTH-SOUTH ORIENTED FRONTAL SYSTEM. TEMPERATURES IN THE EXTENDED WILL BE 3 TO 6 DEGREES ABOVE NORMAL. && .AVIATION...24/18Z INITIAL IMPULSE HAS MOVED INTO NORTHERN IA EARLY THIS AFTERNOON AND WITH THAT A DRY SLOT HAS WORKED INTO THE CENTRAL AND SOUTH CENTRAL PORTION OF THE STATE. A FEW AREAS OF MVFR CEILINGS CAN BE EXPECTED AT ALL SITES EARLY THEN SHOULD INCREASE TO VRF AT DSM AND OTM BY MID AFTERNOON. COLD FRONT WILL ENTER IA TONIGHT WITH THE CHANCE OF THUNDERSTORMS...GREATEST CHANCE OVER FOD AND MCW THIS EVENING. A BLANKET OF STRATUS WILL FOLLOW IN THE BOUNDARIES WAKE AFTER MIDNIGHT AND WITH AREAS OF LIFR CEILINGS ANTICIPATED. EXPECT STRATUS TO HOLD MOST AREAS THROUGH 18Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...DONAVON LONG TERM...MOYER
Hazardous weather outlook, Sep 24, 3:41 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CDT MON SEP 24 2007 IAZ004>007-015>017-023>027-033>037-044>048-057>059-070-071-081- 252045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 341 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THOUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT THAT WILL PASS ACROSS IOWA OVERNIGHT. DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREAT. PENNY SIZED HAIL IS ALSO POSSIBLE THROUGH EARLY EVENING. LOCALIZED HEAVY RAINFALL OF ONE TO TWO INCHES IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT THREAT FOR THUNDERSTORMS IS EXPECTED LATE FRIDAY OVER THE FAR NORTHWEST AND ACROSS MOST AREAS BY SATURDAY NIGHT AND SUNDAY. AT THIS TIME...IT APPEARS THERE IS A LOW THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 11 PM. IAZ028-038-039-049-050-060>062-072>075-082>086-092>097-252045- BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK- MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 341 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING. THE NEXT THREAT FOR THUNDERSTORMS IS EXPECTED LATE SATURDAY INTO SUNDAY. AT THIS TIME...IT APPEARS THAT THERE IS A LOW THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DONAVON
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.